Nov 6, 2013
Hi I read your article and just want to make sure that I do understand correctly. I was diagnosed with HIV 1.5 years ago and I had to go on anti-retroviral called ATripla because of my high viral load. My viral load came down to fewer than 40 and my CD4 count is at about 650 so everything is in order concerning all that. I have constant minor hemorrhoids and its infected for the past year and a half and also every second day or so I get infections in my bladder and it hurts when I urinate. I went to different specialists and did thousands of dollars worth of tests and they find nothing wrong. They gave me ointment for from funguses to infections etc. Nothing worked. I dont know what to do anymore as I have a constant infection of some sort in my testicles, anus and bladder and it also moves and gets better and worse all the time.
Your article made so much sense to me and my budget are going crazy. Can I try Loctobacillius reuteri / probiflora and see what happens and can I maybe change my antiretroviral drug to another one that will suit me better. Which one do you think I should change to also? I am currently working in Zimbabwe but I usually get my medicine from Cape Town as I stay there. Please advise me on what I should do as I am really struggling so much and I drive around every day in pain and I cannot leave my job.
Response from Dr. Henry
You might consider a trial on an alternative regimen to Atripla depending what is available to you in Cape Town (ie a trial on lopinavir/ritonavir or ritonavir/atazanavir with Truvada or Epzicome--if HLA B5701 negative--would allow you to determine if your HIV drugs esp the efavirenz is contributing to your complaints). Use of active culture yogurt or probiotics has unpredictable effect but often is worth considering also on a trial basis. KH
Numbness, Radiating Pain, Burning, Tingling.
Atripla rash.. should I interrupt EFV for a few days?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.